Treatments For Acne Vulgaris

William asks…

Do they usually pop your pimples in a facial?

the other day i got a facial.And the lady that did my facial popped all my pimples.After the treatment my checks were really red. by her popping my pimples am i going to have acne scars on my face.

admin answers:

As a DERMATOLOGIST, I would say common treatments may not be the answer. Example… Patients using Benzol Peroxide may have a reaction in which irritates their skin even more and would have only some effects on the Acne vulgaris (Common form of Acne on the face). (Tretinoin) such as Retin-A may be the answer for them. Another word, each individual person will respond to each medication in a different way. I am a dermatologist but I can’t say which medication would best fit you over the internet. My best suggestion is… First try out “over-the-counter medication” such as Benzol Peroxide. If that does not solve your problem, you need to see a local dermatologist. These medications treats Acne Vulgaris and also Propionibacterium acnes, which are caused from bacteria. You need to wash the face with disinfectant soap/face wash EVERYDAY.

Other possibility includes:
-genetics ( your uncle Phil, your aunt Lisa, your grandpa/grandma)
-puberty(from increase in hormones)

Alternatives for adults still encountering Acne:
- Injections
- Pills
- Laser Skin Treatments

“Pimple Marks”
Pimple marks we call “Acne scars” these aftermath scars are caused because you agitated your inflammations. Either making them more red, or just popping them out. You can get rid of those scars by bleach cream. The most common is [Hydroquinone] 4% USP. As a dermatologist, the most common I prescribe is “Lusta-AF (4% USP) w/sunscreen” I suggest if you are interested in getting rid of aftermath scars, you need to use bleach cream and STAY INDOOR. Sunscreen or not, these medications will mess up your skin even more if you are exposed to sunlight.

James asks…

How do you maintain a beautiful, flawless, pimple-free back?

I am having a very bad skin on my upper back lately. There are pimples also and it seems like it’s getting worse. My back wasn’t like this before. Do you have any beauty tips to have a beautiful, flawless and pimple-free back? Thanks for your tips and pieces of advice in advance.

admin answers:

Hi Toni, Haven’t seen you around in a while. Sorry to hear you are having trouble of this kind. There are about a million different products that you can buy specifically for this kind of problem. Some will work and some won’t. The problem is that no one knows for sure exactly what your problem really is and what is causing it. A lot of the answers that you have already received suggest that you are suffering from acne.

While your problem may not be acne, it is worth your while to review what acne actually is and what causes it and how to treat it, because topical ointments and other treatments may eventually solve the problem but they don’t address the underlyng issues. Here is a link I think you should check out before you do anything else.

Link: http://en.wikipedia.org/wiki/Acne_vulgaris

This article in Wikipedia will detail what the causes and the results of acne are and suggest what to do as a follow-up if these treatments don’t work.

Basically what it boils down to is hygiene. You have developed areas on your back where the pores are clogged with a substance called sebum which amounts to skin oil along with a clot of dead skin cells.

The best treatment for this is to get yourself a good back-scrubber – one that is referred to as an exfoliant brush or scrubber. Use this with a good brand name anti-bacterial soap on your back only – not on your face or other tender parts of your body. Over a period of time you should see some results from this treatment, but if you don’t see some improvement over a period of two to three weeks, then you should probably best go to see a dermatologist for some expert advice.

As I said at the beginning, there are tones of topical ointments, creams, clensers, etc that claim to be the magic cure-all, but before you start investing a lot of money in magic cure-alls, try just investing some time, effort and a little common sense in treating this condition and I think you will find that it will go away on its on.

Of course, you should not cease the treatment once the condition is cleared up. One of the areas that is hardest to take care of is our back, and so investing in some tools and some basic clensers for your back seems to me to be the wisest choice.

I wish you the best of luck and I wish you a Very Merry Christmas and the Happiest of New Years. Good luck and best wishes, Papadoc

Sharon asks…

Is my skin supposed to peel while using medications for rosacea?

I’ve had my dentist and my hair stylist both tell me my skin shouldn’t peel since it’s already sensitive as it is, even though the side effects of the medication include burning sensation, peeling, etc. I’m worried that the dermatologist might be prescribing me those medications just to get me to come back when things get worse. Should I continue treatment, or seek help elsewhere? He gave me a 5% benzoyl peroxide wash, and prescribed me Aczone as well as Tazorac.

Any help is appreciated :)

admin answers:

Your skin is peeling because you are using Tazorac. Tazorac is a topical retinoid medication. “The mechanism of tazarotene action in acne vulgaris is not defined. However, the basis of tazarotene’s therapeutic effect in acne may be due to its anti-hyperproliferative, normalizing-of-differentiation and anti-inflammatory effects. Tazarotene inhibited corneocyte accumulation in rhino mouse skin and cross-linked envelope formation in cultured human keratinocytes. The clinical significance of these findings is unknown.”- from Tazorac insert. I use Tazorac and I had peeling going on for a couple of weeks (2-4 weeks). After that, my skin looked absolutely flawless. Please make sure the use sunscreen because your skin will be very photosensitive. I would be very cautious on using Aczone. Aczone is an antibiotic and should be used carefully. You definitely don’t want to develop any drug resistant strains of p. Acnes. Good luck!

*Disclaimer* The author is not a medical professional, and this information should not be considered medical advice. This information should NOT be used to replace consultation with or treatment by a trained medical professional, therapist, or any other qualified expert.The author has made considerable efforts to present accurate and reliable information. However, the author does not take any legal responsibility for the accuracy, completeness, or usefulness of the information herein.

Powered by Yahoo! Answers

Comments are closed.

Get Adobe Flash player